Tranquil Shores Discusses Heroin Overdose Dangers
Madeira Beach, FL - Tranquil Shores discusses the dangers surrounding a heroin overdose in their new blog. An overdose is often accidental, and there are several warning signs that an overdose is taking place. A heroin overdose is a medical emergency that should be treated immediately.
“Heroin is a semi-synthetic opioid, derived from morphine. It works by suppressing the central nervous system, slowing processes such as breathing and heart rate. The initial feelings can be described as a ‘rush,’ or an intense feeling of euphoria and calm. Heroin binds to the opioid receptors in the brain and body, creating these feelings. Over time, the receptors become accustomed to having heroin in the system, and will require more in order to achieve the same feelings. However, when too much heroin is in the body, an overdose occurs,” the article says.
There are some early signs that someone is experiencing an overdose. These include going in and out of consciousness. The person might become difficult to wake up as the overdose progresses. At this point, seeking medical attention is important.
Other signs of heroin overdose include choking and labored breathing. Their lungs start to strain for air. They might also have blue fingernails and lips, pinpoint pupils, clammy skin, and shallow or interrupted breathing. If someone does not receive treatment for a heroin overdose, their breathing stops, and the brain and heart can no longer receive oxygen. Permanent damage increases the longer they go without treatment.
It doesn’t matter how often someone has used heroin in the past; their risk of overdose is the same. If heroin is mixed with other substances, such as fentanyl, the chances of an overdose increase. Fentanyl is 50 to 100 times stronger than heroin, often mixed with heroin to cut costs and increase the dealer’s supply while creating a stronger effect.
However, some factors increase a person’s chances of developing an overdose. One of those factors is managing an undiagnosed mental health condition such as depression or PTSD. Physical health conditions can also lead to a heroin overdose. Those conditions can include HIV, liver disease, and heart disease. Using heroin with other substances such as alcohol can also increase the chances of a heroin overdose. Those who inject heroin are more likely to overdose on heroin than those who take heroin by other means. Likewise, those with a family member with a heroin use disorder are more likely to overdose on heroin.
“One of the biggest risk factors for a heroin overdose is using again after detoxing. Those who have stopped using heroin for a period of time and return to use often think they can take the same amount as before they detoxed. The brain is no longer equipped to handle heroin, and an intense first dose can result in an overdose,” the article continues.
If someone encounters someone experiencing a heroin overdose, whether a loved one or a stranger on the street, medical treatment must be sought. In Florida, anyone can seek help for an overdose without the risk of legal ramifications.
Tranquil Shores provides treatment for heroin use disorders. Their 3:1 client-to-therapist ratio allows them to provide individualized care to their clients. This care helps them reclaim their lives. They know that life doesn’t stop for treatment. Many people still have a job to do even if they need help recovering from heroin. This is why they allow people to keep their devices such as computers and cell phones. Many individuals must continue to do their job as they receive treatment to support their families.
For more information on Tranquil Shores or heroin use disorders, visit their website or call them at 727-391-7001.
For more information about Tranquil Shores, contact the company here:
4300 Duhme Rd
Madeira Beach, FL 33708